Alert archive / Georgia / Lake Wind Advisories in 2012

Lake Wind Advisory 7, NWS Jacksonville, FL

February 19, 20127 counties in Florida; 12 counties in Georgia

NWS Jacksonville, FL issued this lake wind advisory at Feb 19, 2012, 2:15 AM EST for 7 counties in Florida; 12 counties in Georgia. It took effect at Feb 19, 2012, 6:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2012, 2:15 AM EST (07:15 UTC)
In effect from
Feb 19, 2012, 6:00 AM EST
Expired
Feb 19, 2012, 6:00 PM EST
In force
12 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this lake wind advisory went out at Feb 18, 9:33 PM EST, 4 hours 42 minutes earlier.

Area forecast discussion, Feb 18, 9:33 PM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
933 PM EST SAT FEB 18 2012

.UPDATE...
A MESO-LOW WAS NOTED ON THE SQUALL LINE OVER SOUTHWEST GEORGIA AND
HAVE TRACKED THIS FEATURE ALL EVENING ACROSS LOWER ALABAMA.AS THIS
MESO-LOW SEEMS TO BE HELPING TO ENHANCE THE CONVECTION LOOKS LIKE
THERE IS A GOOD CHANCE IT WILL HOLD TOGETHER AS IT MOVES INTO THE
INTERIOR PORTIONS OF SOUTHEAST GEORGIA DESPITE MORE STABLE AIR
OVER OUR AREA. THUS THE TORNADO WATCH WAS ISSUED FOR THE AREA.
RIGHT NOW LOOKS LIKE WIND GUSTS TO AROUND 70 MPH ARE THE PRIMARY
THREAT BUT SOME ISOLATED TORNADOES ARE POSSIBLE. GIVEN THE SUPPORT
OF THE MESO-LOW FEATURE WOULDN'T BE SURPRISED IF A LONG TRACKED (AT
LEAST RELATIVE TO OUR AREA) TOUCHDOWN OCCURRED OVERNIGHT. SO FAR
MOST OF THE REPORTS FROM THE TALLAHASSEE AREA OR RESPONSIBILITY HAVE
BEEN FROM WIND DAMAGE AND LOCALIZED FLOODING.

AFTER THAT THE SEVERE THREAT WE SHOULD SEE A LITTLE BREAK UNTIL
THE MAIN LOW DEVELOPS OVER THE MOUTH OF THE MISSISSIPPI AND MOVES
INTO CENTRAL ALABAMA-GEORGIA. THAT WILL DRAG A COLD FRONT ACROSS
THE AREA ON SUNDAY. TIMING LOOKS LIKE EARLY TO MID MORNING FOR
INTERIOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY AND THEN LATER
MORNING TO AFTERNOON FOR THE COAST AND REST OF NORTH FLORIDA.

&&

.AVIATION...
OTHER THAN THE SQUALL LINE TIMING WITH THE 850 MB TROUGH HANGING
BACK AND A SECONDARY TROUGH MOVING ACROSS THE AREA TOMORROW LOW
CEILINGS ARE GOING TO BE AN ISSUE THROUGH SUNSET ALONG WITH SOME
LOW LEVEL WIND SHEAR.

&&

.MARINE...
A WARM FRONT WILL LIFT NORTH OF THE REGION TONIGHT...FOLLOWED BY A
STRONG FRONTAL PASSAGE ON SUNDAY. THIS COLD FRONT WILL BRING A
ROUND OF SHOWERS AND STORMS WITH IT...FOLLOWED BY INCREASING WIND
SPEEDS. SMALL CRAFT ADVISORY WINDS ARE EXPECTED FOR SUNDAY
AFTERNOON THROUGH MONDAY MORNING. A PERIOD OF GALE FORCE GUSTS MAY
BE POSSIBLE OVER THE OFFSHORE WATERS SUNDAY NIGHT.

HIGH PRESSURE WILL THEN BUILD IN FOR THE FIRST PART OF THE WEEK.
A LOW PRESSURE SYSTEM WILL AFFECT THE REGION FOR MID
WEEK...FOLLOWED BY BUILDING HIGH PRESSURE TOWARD NEXT WEEKEND.

RIP CURRENTS: LOW RISK ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  61  72  38  63 /  70  70  10   0
SSI  60  74  41  56 /  30  70  10   0
JAX  62  75  40  62 /  20  60  10   0
SGJ  63  75  43  61 /  10  60  10   0
GNV  62  74  40  66 /  20  70  10   0
OCF  64  76  42  68 /  20  60  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 1 PM SUNDAY TO 10 AM EST MONDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO
     FLAGLER BEACH FL OUT 20 NM.

&&

SANDRIK/PETERSON
Hazardous weather outlook, Feb 18, 9:22 PM EST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 PM EST SAT FEB 18 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-191100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
922 PM EST SAT FEB 18 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA AND
THE ADJACENT COASTAL WATERS.

...TORNADO WATCH IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND
A PORTION OF NORTHEAST FLORIDA UNTIL 4 AM...

...SMALL CRAFT ADVISORY IN EFFECT SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

.DAY ONE...TONIGHT...

A SQUALL LINE WILL MOVE INTO THE AREA TONIGHT...FIRST ENTERING
THE WESTERN HALF BETWEEN 11 PM AND MIDNIGHT. THE LINE WILL
CONTINUE TO MOVE EAST. SOME STORMS MAY BE SEVERE AND POSSIBLY
PRODUCE TORNADOES. A TORNADO WATCH IS IN EFFECT UNTIL 4 AM
SUNDAY WHICH INCLUDES ALL OF SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA FROM BAKER COUNTY WEST TO THE SUWANNEE VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING
AND EARLY AFTERNOON AS A STRONG COLD FRONT PUSHES ACROSS THE AREA.
STRONG DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE.

GUSTY WINDS OVER THE LAND MAY RESULT IN A LAKE WIND ADVISORY FOR
SUNDAY AFTERNOON INTO SUNDAY NIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR SUNDAY AFTERNOON THROUGH
MONDAY MORNING. A BRIEF PERIOD OF GALE FORCE GUSTS MAY BE POSSIBLE
OVER THE OFFSHORE WATERS SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR AREAS UNDER THE TORNADO
WATCH.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Feb 18, 10:43 PM EST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1043 PM EST SAT FEB 18 2012

GAZ134-150>152-190445-
BACON-BRANTLEY-PIERCE-WARE-
1043 PM EST SAT FEB 18 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
WARE...WESTERN PIERCE...SOUTHEASTERN BACON AND WESTERN BRANTLEY
COUNTIES FOR VALID UNTIL 1145 PM EST...

AT 1038 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH A PROVEN RECORD OF PRODUCING SEVERE WEATHER
CENTERED 29 MILES WEST OF MILLWOOD...OR 6 MILES EAST OF
NASHVILLE...MOVING EAST AT 55 MPH. IF THIS STORM CONTINUES TO
MAINTAIN ITS CURRENT INTENSITY A SEVERE THUNDERSTORM OR TORNADO
WARNING MAY...REPEAT MAY...BECOME NECESSARY FOR PORTIONS OF
BACON...BRANTLEY...PIERCE AND WARE COUNTIES. THIS STORM IS MOVING
VERY QUICKLY AND PERSONS IN THESE COUNTIES SHOULD BEGIN TO MONITOR
WEATHER CONDITIONS AND TV WEATHER RADAR NOW AND BE READY TO ACT
SHOULD WARNINGS BECOME NECESSARY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST SUNDAY MORNING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3109 8213 3109 8262 3123 8270 3128 8270
      3129 8266 3128 8263 3141 8263 3152 8221
TIME...MOT...LOC 0338Z 265DEG 49KT 3119 8305
Local storm report, Feb 19, 12:57 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1257 AM EST SUN FEB 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     2 S PEARSON             31.27N 82.85W
02/18/2012                   ATKINSON           GA   911 CALL CENTER

            THE TRI-COUNTY 911 CENTER REPORTED POWER OUTAGES ACROSS
            THE SOUTHERN PORTION OF THE COUNTY.

&&

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:06 AM ESTGale WarningJAX24 hr
Feb 19, 3:06 AM ESTSmall Craft AdvisoryJAX10 hr
Feb 19, 2:19 PM ESTWind AdvisoryJAXBradford, Flagler, Nassau4 hr
Feb 19, 3:31 PM ESTRed Flag WarningJAXBaker, Bradford, Nassau, Suwannee, Union3 hr
Feb 19, 6:07 PM ESTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more6 hr
Feb 18, 10:37 PM ESTTornado WarningJAXAtkinson, Clinch, Coffee38 min
Feb 18, 10:43 PM ESTSpecial Weather StatementJAXPierce62 min
Feb 18, 11:00 PM ESTTornado WarningJAXBacon, Brantley, Pierce, Ware45 min
Feb 18, 11:42 PM ESTSevere Thunderstorm WarningJAXBrantley, Pierce, Ware, Wayne33 min
Feb 19, 2:20 AM ESTSpecial Weather StatementJAXBrantley, Charlton, Ware40 min
Feb 19, 3:07 AM ESTSpecial Weather StatementJAXClinch, Echols38 min
Feb 19, 7:26 AM ESTSpecial Weather StatementJAXGlynn34 min

Nearby

Lake Wind Advisories in Georgia, 2012Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.